Alert archive / New York / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 25, 2022, 12:37 AM EDT for Franklin County, St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 12:37 AM EDT (04:37 UTC)
- Expired
- Jul 25, 2022, 3:19 AM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 120 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 4.6 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
996
WGUS51 KBTV 250437
FFWBTV
NYC033-089-250830-
/O.NEW.KBTV.FF.W.0004.220725T0437Z-220725T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Burlington VT
1237 AM EDT Mon Jul 25 2022
The National Weather Service in Burlington has issued a
* Flash Flood Warning for...
Northwestern Franklin County in northern New York...
Northeastern St. Lawrence County in northern New York...
* Until 430 AM EDT.
* At 1237 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 1.5 inches of rain have fallen. The expected rainfall rate
is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Potsdam, Moira, Bangor, Parishville, Colton, Lawrenceville,
Brushton, Brasher Falls, Malone, Burke, Dickinson, Hopkinton,
Santa Clara, Dickinson Center, St. Regis Falls, Nicholville, North
Lawrence, West Bangor, South Bombay and North Bangor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4490 7458 4491 7438 4493 7416 4462 7417
4454 7510 4468 7497 4471 7494 4481 7488
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Haynes2 follow-up statements
244
WGUS71 KBTV 250627
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
227 AM EDT Mon Jul 25 2022
NYC033-250637-
/O.CAN.KBTV.FF.W.0004.000000T0000Z-220725T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin NY-
227 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN FRANKLIN
COUNTY...
Flooding is no longer expected to pose a threat.
LAT...LON 4483 7464 4478 7463 4467 7461 4461 7462
4458 7506 4468 7497 4471 7494 4476 7488
$$
NYC089-250830-
/O.CON.KBTV.FF.W.0004.000000T0000Z-220725T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lawrence NY-
227 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT EARLY THIS
MORNING FOR EAST CENTRAL ST. LAWRENCE COUNTY...
At 227 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 1.5 inches of rain have fallen. Additional rainfall amounts of
0.25 to 0.5 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Potsdam, Parishville, Lawrenceville, Hopkinton, Converse, Buckton,
Stockholm Center, West Stockholm, Nicholville, North Lawrence,
West Parishville and Hannawa Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4483 7464 4478 7463 4467 7461 4461 7462
4458 7506 4468 7497 4471 7494 4476 7488
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Haynes252
WGUS71 KBTV 250719
FFSBTV
Flash Flood Statement
National Weather Service Burlington VT
319 AM EDT Mon Jul 25 2022
NYC089-250729-
/O.CAN.KBTV.FF.W.0004.000000T0000Z-220725T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lawrence NY-
319 AM EDT Mon Jul 25 2022
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ST. LAWRENCE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4483 7464 4478 7463 4467 7461 4461 7462
4458 7506 4468 7497 4471 7494 4476 7488
$$
HaynesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:10 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 24, 10:10 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1010 PM EDT Sun Jul 24 2022 .SYNOPSIS... Showers and thunderstorms are expected to continue tonight as a cold front crosses the North Country. The threat for severe thunderstorms continues through early morning, flash flooding is also a concern into Monday morning. A pattern shift to drier and cooler weather is still likely by Monday evening. && .NEAR TERM /THROUGH MONDAY/... As of 958 PM EDT Sunday...A new severe thunderstorm watch has been issued for all of Northern New York, as well as Grand Isle, Franklin, Lamoille and Chittenden Counties in Vermont until 5 AM. We will also continue to have a threat for flash flooding in very heavy rain, and especially in areas that see multiple storms pass through the area. Previous discussion follows. Overall setup as of Sunday afternoon features an anomalously moist air mass overhead with precipitable water values expected to climb to 1.75 to 2 inches by this evening. The strong moisture advection is courtesy of a developing 45+ knot southwesterly low-level jet tapping into a ribbon of Gulf of Mexico-sourced moisture. With temperatures climbing into the mid 80s to low 90s, between 250 and 1000 J/kg CAPE is analyzed over the area this afternoon. Strong flow in the mid and upper- levels supports an environment conducive to organized convection. In addition, relatively strong 0-3 km SRH values indicate rotating updrafts are possible in any storms that do develop. The biggest question with regards to this evening's severe weather threat will be lack of any strong surface convergence/boundary, with the cold front upstream not set to work through until tomorrow morning. Nonetheless, several residual boundaries floating around the area including outflow and lake breeze boundaries, so these may be enough to trigger some thunderstorm development going into this evening. Any thunderstorms that do develop have the potential to contain heavy rain and large hail. We also can't rule out an isolated brief spin up given the strong helicity in the low-levels. As we head into the overnight hours, we begin to lose our better instability and the main threat transitions from a severe weather threat more to a hydro threat. Rainfall this evening into overnight will be moderate to heavy in nature, aided by high moisture values, deep warm cloud layer, and continued instability/deep lift. In addition, boundary parallel flow will also favor training of storms, where multiple heavy showers/storms may go over the same area and could potentially result in some localized flash flooding. Synoptic support both in the lower and upper levels also becomes better overnight, so expecting coverage of showers to blossom with fairly widespread precipitation footprint expected overnight. Showers will generally wind down through the day by Monday, and post-frontal conditions will be a little cooler with highs in the mid 70s to mid 80s. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... As of 328 PM EDT Sunday...Will have a return to quieter weather for the Monday night through Tuesday night timeframe. Temperatures will actually be slightly below seasonal normals for a change as a ridge of surface high pressure builds over the north country, as well as building heights aloft. Low temperatures will be in the mid 50s to lower 60s with highs reaching the mid 70s to lower 80s, with westerly flow and dry weather. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 328 PM EDT Sunday...Towards the end of the week, will have a potentially impactful system for the Thursday through Friday timeframe. Dry weather will continue for Wednesday as high pressure begins to slide east of the region. On Wednesday night we'll have a frontal system approaching from the west as a low pressure system lifts well north of the region up into Canada. Better chance for showers and embedded thunderstorms will be on Thursday as the fropa takes place, with showers ending Thursday night. Still a lot of time to look closer at the details, but at this time looks like we could at least see some thunderstorms on Thursday, and we'll continue to monitor potential for severe weather. Will have a strong upper level jet crossing the region, along with upper level shortwave energy. Drier weather will return for next weekend with another ridge of surface high pressure building into the region once again. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Through 00Z Tuesday...Expect showers to impact most TAF sites overnight, but have continued to leave out mention of thunderstorms at this time. Both ceilings and visibilities will be lowering into the night, eventually arriving at MVFR conditions after 03z Monday. Some spots are expected to fall to IFR conditions, including KMPV and KEFK. Winds will be mainly from the south and south-southwest over the next 24 hours, with gusts in the 15-20 knot range. LLWS is anticipated at most TAF sites after 00z Monday, with winds aloft from the southwest at 40-45 knots. Conditions will gradually improve to VFR at all sites after 12z Monday, and winds will veer to westerly. Outlook... Monday Night: VFR. NO SIG WX. Tuesday: VFR. NO SIG WX. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. Chance SHRA. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA. Thursday Night: VFR. Slight chance SHRA. Friday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Storm NEAR TERM...Duell/Neiles SHORT TERM...Neiles LONG TERM...Neiles AVIATION...Neiles/Storm
Hazardous weather outlook, Jul 24, 8:29 PM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 829 PM EDT Sun Jul 24 2022 NYZ026-027-029-030-087-260030- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence- 829 PM EDT Sun Jul 24 2022 ...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Strong to severe thunderstorms are possible this evening capable of producing damaging winds, small hail, and isolated tornadoes. Thunderstorms and heavy rain will continue overnight through Monday morning which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ028-031-034-035-VTZ001>011-016>021-260030- Eastern Clinton-Western Clinton-Western Essex-Eastern Essex- Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Orange-Western Rutland- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- 829 PM EDT Sun Jul 24 2022 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening capable of producing damaging winds, small hail, and isolated tornadoes. Thunderstorms and heavy rain will continue overnight through Monday morning which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 6:39 PM EDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Burlington VT
639 PM EDT Sun Jul 24 2022
NYZ026-027-029>031-087-242345-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-Western Clinton NY-
Southwestern St. Lawrence NY-
639 PM EDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern
Clinton, central Franklin and northeastern St. Lawrence Counties
through 745 PM EDT...
At 638 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Ozonia, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saranac, Debar Mountain, Bryants Mill, Jericho, Dannemora, Lyon
Mountain, Peasleeville, Merrill, Clayburg, Lake Ozonia, Dickinson,
Santa Clara, Chazy Lake, Dickinson Center, Duane Center,
Moffittsville, Cadyville, Moffitsville, Chasm Falls and Standish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern New York.
&&
LAT...LON 4453 7463 4475 7465 4479 7361 4451 7357
TIME...MOT...LOC 2238Z 268DEG 41KT 4463 7449
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BanacosSpecial weather statement, Jul 24, 7:17 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
717 PM EDT Sun Jul 24 2022
NYZ028-031-VTZ001-002-016-250015-
Eastern Clinton NY-Western Clinton NY-Western Franklin VT-
Grand Isle VT-Eastern Franklin VT-
717 PM EDT Sun Jul 24 2022
...Strong thunderstorms will impact portions of northeastern Clinton,
Grand Isle and Franklin Counties through 815 PM EDT...
At 716 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rouses Point to Dannemora. Movement was east at
55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plattsburgh, Beekmantown, Chazy, Enosburg Falls, Franklin, Montgomery
Center, Sheldon, St. Albans Town, South Alburgh, Alburgh, Enosburg
Falls Village, Alburgh Dunes State Park, North Hero, Bakersfield,
Berkshire, Isle La Motte, Lake Carmi State Park, Dannemora, Richford
and Rouses Point.
This includes the following highways...
Interstate 87 between mile markers 154 and 173.
Interstate 89 between mile markers 111 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4501 7256 4481 7260 4466 7386 4501 7341
TIME...MOT...LOC 2316Z 254DEG 50KT 4502 7337 4471 7376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BanacosSpecial weather statement, Jul 25, 12:31 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Burlington VT
1231 AM EDT Mon Jul 25 2022
NYZ026-027-029-030-087-250530-
Northern St. Lawrence NY-Northern Franklin NY-
Southeastern St. Lawrence NY-Southern Franklin NY-
Southwestern St. Lawrence NY-
1231 AM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of northern Franklin
and northeastern St. Lawrence Counties through 130 AM EDT...
At 1230 AM EDT, Doppler radar indicates training thunderstorms over
Colton, Potsdam, and Hopkinton moving east at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated. Observations indicate an inch to an inch
and a half has fallen.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Potsdam, Moira, Bangor, Parishville, Colton, Bombay, Bryants Mill,
Burke, Brushton, Lawrenceville, Malone, Debar Mountain, Chateaugay,
Brasher Falls, Lake Ozonia, Madawaska, Dickinson, Pierrepont,
Constable and Hopkinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
northern New York.
&&
LAT...LON 4449 7505 4466 7498 4471 7495 4485 7483
4496 7455 4498 7405 4447 7404
TIME...MOT...LOC 0430Z 248DEG 37KT 4460 7493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HaynesThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:27 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 63 min |
| Jul 24, 11:18 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 57 min |
| Jul 24, 11:38 PM EDT | Flash Flood Warning | BTV | St. Lawrence | 4 hr |
| Jul 25, 12:08 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 67 min |
| Jul 25, 12:31 AM EDT | Special Weather Statement | BTV | Franklin | 59 min |
| Jul 25, 1:56 AM EDT | Special Weather Statement | BTV | Franklin | 49 min |
| Jul 25, 2:28 AM EDT | Special Weather Statement | BTV | Hamilton | 47 min |
Nearby
Flash Flood Warnings in New York, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.